Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 13, 2016, 4:07 PM EDT for Osceola County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 13, 2016, 5:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WWUS82 KMLB 132007
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
407 PM EDT WED JUL 13 2016
FLZ053-132100-
OSCEOLA FL-
407 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MARIAN...MOVING WEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN AND KENANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2800 8095 2772 8102 2771 8115 2772 8115
2773 8117 2774 8116 2775 8118 2776 8117
2778 8119 2782 8121 2784 8123 2785 8125
2797 8129
TIME...MOT...LOC 2007Z 104DEG 6KT 2787 8112
$$
WEITLICHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:53 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 13, 3:53 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 353 PM EDT WED JUL 13 2016 .DISCUSSION... Through tonight...late morning (11am) Cape sounding continued to show a more moist airmass with 1.8" precip water with seasonally cool mid level temps (-8.7C). High surface-based CAPE will support prolific lightning-producing storms and very heavy rainfall. As expected, the east coast sea breeze is more active with convection and assocd outflow is providing a boost to push the sea breeze inland rather quickly. So there should be an early end to the storms this evening. Only caveat is lingering outflow boundaries may continue to spark isolated storms into this eve back toward the coast. Model guidance is indicating an increase in shower activity along and just offshore the Treasure coast (Martin/Saint Lucie) overnight into Thu morning as some mid level support moves in from the east. So have drawn a chance for rain/thunder there early Thu. Thu...Morning convection is expected to be ongoing over southern coastal sections which should spread NW into the interior during the day. Rain chances continue to look lowest along the Volusia and Brevard coasts (20 percent) with 30-40 percent PoPs transitioning into the interior to account for sea breeze convection. Highs lower 90s coast and mid 90s interior. Fri (previous)...Fairly strong and deep layer ridging will remain situated across the central/north-central peninsula through this period. The pressure gradient will remain fairly weak with light/variable winds in the morning/night and light onshore flow each afternoon as the ECSB develops and pushes well inland. Greatest chance for precipitation near the east coast will be late morning/early afternoon with greater chances inland/interior in the mid to late afternoon/early evening. Storm motion will be light out of the southeast. Afternoon/evening storm threats will continue to be torrential downpours, frequent lightning in a few storms, small hail, and gusty downburst winds. Mainly 20 percent chances along the coast and 30 to 40 percent much further inland. Max temps U80s/L90s along the coast...L/M90s inland. Min temps generally M70s. Sat-Tue (Previous)...Surface high pressure shifts northward through this time with onshore flow deepening into early next week and a persistent/stagnant pattern in place. The daily E/W seabreeze regime will remain in full gear. Overall POPs mainly below climo with best shot at precipitation along the coast late morning/early afternoon transitioning into the interior each afternoon/evening. Storm motion generally from east to west. Daytime temps L/M90s except U80s immediate coast. Mins M/U70s. && .AVIATION... Sea breeze storms will push west of LEE by 23Z though isolated tsra will be possible along remnant boundaries in moist airmass. Scattered shra/tsra is forecast to develop overnight over the Atlc and approach the coast, esp FPR-SUA, between 06Z-12Z. Focus for convection will shift to the interior during Thu so will likely start off with VCTS. && .MARINE... Tonight...mostly quiescent conditions this evening with the mesoscale sea breeze circulation diminishing and wind flow conforming to the synoptic flow, veering to the southeast and south. Expect an increase in shower/storm activity after midnight along or just offshore the Treasure coast. Seas 2 ft. Thu-Sun (previous)...Generally favorable boating conditions with the low- level ridge axis initially near the central peninsula gradually lifting slowly northward through the period allowing onshore flow to deepen, but the pressure gradient will still remain fairly weak. Generally onshore winds AOB 15 kts through the weekend with seas AOB 3 ft. Daily ECSB developing and pushing inland. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 75 93 / 10 20 10 20 MCO 76 95 76 95 / 20 20 20 40 MLB 77 91 78 92 / 20 20 10 20 VRB 76 91 76 91 / 20 20 10 20 LEE 77 95 76 96 / 20 30 20 40 SFB 77 95 76 95 / 10 20 20 30 ORL 78 95 76 95 / 20 20 20 40 FPR 75 91 75 92 / 20 30 10 20 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Forecasts...Kelly Radar/Impact Weather...Johnson
Hazardous weather outlook, Jul 13, 8:30 AM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 830 AM EDT WED JUL 13 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 830 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP AS THE EAST COAST SEA BREEZE MOVES INLAND ACROSS THE TREASURE COAST THROUGH EARLY AFTERNOON. STORMS WILL CONTINUE TO DEVELOP TOWARD THE NORTH AND WEST THROUGH THE AFTERNOON...BECOMING SCATTERED IN COVERAGE AND FOCUS ON INTERIOR AREAS FROM OKEECHOBEE COUNTY NORTHWARD TO LAKE COUNTY...IN GENERAL VICINITY OF THE FLORIDA TURNPIKE. THE MAIN THREATS FROM STORMS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS RESULTING FROM BOUNDARY COLLISIONS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS UP TO 50 MPH. .FLOOD IMPACT... AFTERNOON AND EARLY EVENING STORMS LOCATED WELL-INLAND MAY PRODUCE LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES DUE TO SLOW MOVEMENT AND STORM MERGERS. THIS COULD RESULT IN SOME TEMPORARY PONDING FOR LOW-LYING SPOTS. .EXCESSIVE HEAT IMPACT... ABOVE NORMAL TEMPERATURES AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE PEAK HEAT INDEX VALUES AROUND 105 THIS AFTERNOON GENERALLY ACROSS AREAS INLAND FROM THE COAST. IF YOU WILL BE OUTDOORS...DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS OUT OF THE SUN. .MARINE THUNDERSTORM GUST IMPACT... SOME WIND GUSTS FROM THUNDERSTORM OUTFLOWS ARE POSSIBLE ALONG THE SPACE AND TREASURE COASTS THRU LATE THIS MORNING. OTHERWISE... STORMS ARE EXPECTED TO DEVELOP OVER LAND AND AFFECT MAINLY INLAND LAKES. A FEW OF THESE MAY PRODUCE WIND GUSTS AROUND 35 KNOTS AND FREQUENT LIGHTNING STRIKES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO ISOLATED STORMS REMAIN IN THE FORECAST THIS UPCOMING WEEK...MAINLY OVER INTERIOR SECTIONS. ANY SUMMER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCAL HEAVY RAINFALL...STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DWS/FJ
In the hours before
Special weather statement, Jul 13, 1:52 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EDT WED JUL 13 2016
FLZ064-131830-
MARTIN FL-
152 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
230 PM EDT...
AT 151 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
INDIANTOWN. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIANTOWN AND J AND S FISH CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2704 8064 2705 8064 2708 8066 2711 8066
2712 8068 2713 8068 2716 8038 2699 8032
2696 8060
TIME...MOT...LOC 1751Z 073DEG 4KT 2706 8045
JOHNSONSpecial weather statement, Jul 13, 2:42 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 242 PM EDT WED JUL 13 2016 FLZ045-046-053-131930- OSCEOLA FL-ORANGE FL-SEMINOLE FL- 242 PM EDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE... SOUTHWESTERN SEMINOLE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 330 PM EDT... AT 241 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OVIEDO TO 6 MILES EAST OF LAKE HART. MOVEMENT WAS SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ORLANDO...KISSIMMEE...APOPKA...ALTAMONTE SPRINGS AND OVIEDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2868 8148 2814 8135 2834 8102 2874 8112 TIME...MOT...LOC 1841Z 067DEG 10KT 2865 8118 2839 8112 JOHNSON
Special weather statement, Jul 13, 3:31 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT WED JUL 13 2016
FLZ058-132015-
OKEECHOBEE FL-
331 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE COUNTY
UNTIL 415 PM EDT...
AT 331 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF KISSIMMEE PRARIE PRESERVE...OR 7 MILES NORTH OF
BASINGER. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BASINGER AND KISSIMMEE PRARIE PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2735 8104 2735 8103 2736 8103 2738 8107
2738 8110 2739 8112 2742 8114 2744 8114
2746 8117 2757 8117 2760 8114 2764 8114
2764 8096 2745 8085 2733 8104
TIME...MOT...LOC 1931Z 061DEG 1KT 2750 8098
WEITLICHSpecial weather statement, Jul 13, 3:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EDT WED JUL 13 2016 FLZ053-132030- OSCEOLA FL- 345 PM EDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL 430 PM EDT... AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HOLOPAW. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAINT CLOUD...HOLOPAW...HARMONY...PINE GROVE AND ALLIGATOR LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2825 8101 2800 8093 2797 8133 2829 8135 TIME...MOT...LOC 1945Z 053DEG 2KT 2816 8106 WEITLICH
Special weather statement, Jul 13, 4:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
407 PM EDT WED JUL 13 2016
FLZ053-132100-
OSCEOLA FL-
407 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
500 PM EDT...
AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MARIAN...MOVING WEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN AND KENANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2800 8095 2772 8102 2771 8115 2772 8115
2773 8117 2774 8116 2775 8118 2776 8117
2778 8119 2782 8121 2784 8123 2785 8125
2797 8129
TIME...MOT...LOC 2007Z 104DEG 6KT 2787 8112
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Jul 13, 10:02 AM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 13, 1:52 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
| Jul 13, 2:42 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 48 min |
| Jul 13, 3:31 PM EDT | Special Weather Statement | MLB | Okeechobee | 44 min |
| Jul 13, 3:45 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | MLB | Lake | 60 min |
| Jul 13, 4:16 PM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Jul 13, 4:20 PM EDT | Special Weather Statement | MLB | Osceola | 55 min |
| Jul 13, 5:00 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.